Article Text

Download PDFPDF

Lignocaine toxicity; a complication of local anaesthesia administered in the community
Free
  1. M J Donald,
  2. S Derbyshire
  1. Department of Emergency Medicine, Manly Hospital, Sydney, Australia
  1. Correspondence to:
 Dr M J Donald
 Balnakeil, 31a Strathkinness High Road, St Andrews, Fife KY16 9UA, UK; mikedonald25hotmail.com

Abstract

Local anaesthetic agents are among the most commonly used drugs in the emergency department. A case is reported of a complication arising from systemic toxicity after the injection of lignocaine (lidocaine). Emergency practitioners should maintain a high level of vigilance for the symptoms of toxicity after local anaesthetic administration. Particular care should be taken when calculating the maximum safe dose for young children.

  • lidocaine
  • lignocaine
  • toxicity

Statistics from Altmetric.com

Footnotes

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.